Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 22, 2020, 2:49 PM MST for Albany County, Laramie County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2020, 2:49 PM MST (21:49 UTC)
- Expired
- Jan 22, 2020, 6:25 PM MST
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS75 KCYS 222149 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 249 PM MST Wed Jan 22 2020 WYZ116-230300- /O.NEW.KCYS.HW.W.0008.200122T2149Z-200123T0300Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 249 PM MST Wed Jan 22 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Laramie Range Range. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Travel will be hazardous, especially for light, high profile vehicles including camping and tractor trailers. There is a high risk for blow overs on north to south oriented sections of roads. Snow showers could result in areas of low visibility and slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Secure loose outdoor objects. && $$
1 follow-up statement
689 WWUS75 KCYS 230125 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 625 PM MST Wed Jan 22 2020 WYZ116-230230- /O.CAN.KCYS.HW.W.0008.000000T0000Z-200123T0300Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 625 PM MST Wed Jan 22 2020 ...HIGH WIND WARNING IS CANCELLED... Wind speeds have diminished below warning criteria. However, occasional gusts of 30 to 40 MPH will remain possible through the evening. $$ CLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 22, 10:46 AM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Jan 22, 10:46 AM MST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1046 AM MST Wed Jan 22 2020 .SHORT TERM...(Today through Thursday) Issued at 315 AM MST Wed Jan 22 2020 The overnight WV/IR imagery animation revealed a upper low off the northeast coast of FL, upper ridge from the western Great Lakes to the lower MS Valley, a shortwave trough over KS/OK, and active zonal flow over the Intermountain West. A couple of weak surface troughs were positioned along and west of the WY/CO/NM Front Range. Weak radar reflectivity returns were detected across southern and southeast WY, with some light snow showers over the higher terrain. Gusty west- southwest winds of 25 to 35 mph were observed at Rawlins, with gusts to around 40 mph at Bordeaux. Temperatures ranged from the lower 20s to middle 30s. An active northwest flow aloft will continue with weak embedded shortwave energy combined with Pacific moisture and orographic lift for occasional snow showers over the higher terrain of south central WY through Thursday. Total snow accumulations of 6 to 12 inches are expected over the Sierra Madre Range, mainly above 8000 feet, with 3 to 6 inches over the Snowy Range. Gusty westerly winds up to 35 mph will create blowing snow and poor visibility. Extended the Winter Weather Advisory until 5 PM MST Thursday for the Sierra Madre Range. Scattered snow showers are also expected to develop this afternoon and evening across east central WY and northern NE Panhandle with less than an inch expected. Snow will taper off Thursday afternoon following the passage of a Pacific front. After highs in the 30s and 40s today, it will be about 5 degrees cooler Thursday, along with gusty northwest winds. .LONG TERM...(Thursday night through Tuesday) Issued at 315 AM MST Wed Jan 22 2020 A upper ridge along the Pacific coast will translate east through the Intermountain West and Rockies through Friday, followed by a shortwave trough passage Friday night/Saturday. This trough will increase lift for higher terrain snow showers, with the remainder of the CWA dry. Temperatures moderate to above normal this weekend due to the influence of a upper ridge. A return to cooler and showery weather occurs early next week as a deepening upper trough takes residence over the Rockies and High Plains. There are some model differences, with the ECMWF developing a closed upper low over southeast CO by Tuesday morning. The higher terrain is favored for more orographic snowfall, with isolated to scattered snow showers for the lower elevations. There will be breezy to windy periods each day, mainly south central and southeast WY. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1044 AM MST Wed Jan 22 2020 Mid to low level clouds remain over most SE WY and NE Panhandle terminals late this morning as a cold front approaches from the northwest. KRWL remains at MVFR conditions this morning with ceilings hovering right around 1000 feet. Based on current satellite trends and high-res guidance, restricting conditions look to continue in the vicinity of KRWL into the early afternoon. The cold front has begun moving into northern portions of the CWA and will need to closely monitor TAFs to updates to timing of stronger gusts and precipitation for NE Panhandle terminals. Rain/snow showers are likely for KCDR and KAIA later this afternoon with MVFR ceilings accompanying the precipitation. For right now, left visibility at 5SM for these sites, however if the showers quickly transition over to all snow, we could see further reductions to visibility. && .FIRE WEATHER... Issued at 240 AM MST Wed Jan 22 2020 No fire weather concerns are anticipated. Periods of light to moderate snowfall will continue over the southern Wyoming mountains through Thursday, with scattered snow showers across east central Wyoming and the northern Nebraska Panhandle this afternoon and evening. It will be seasonably cool with gusty westerly winds through Thursday. Breezy, warmer and drier weather is expected Friday through Sunday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Winter Weather Advisory until 5 PM MST Thursday for WYZ112. NE...None. && SHORT TERM...MAJ LONG TERM...MAJ AVIATION...MB FIRE WEATHER...MAJ
Hazardous weather outlook, Jan 22, 2:29 PM MST, 20 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 229 PM MST Wed Jan 22 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-232130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 229 PM MST Wed Jan 22 2020 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Breezy conditions continue today across the area, with gusts to 45 mph for the wind-prone areas of southeast Wyoming. Chance for a light mix of rain and snow through late evening across east central Wyoming and northwest Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ112-114-232130- Sierra Madre Range-Snowy Range- 229 PM MST Wed Jan 22 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Snow showers continue over the higher elevations of south central Wyoming through tonight. Gusty westerly winds up to 45 mph will create blowing snow. The Winter Weather Advisory has been extended for the Sierra Madre Range until 5 PM MST Thursday. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Snow showers will continue Thursday, tapering off late in the day. Gusty westerly winds up to 45 mph will lead to blowing snow. Total snow accumulations will range from 6 to 12 inches for the Sierra Madre Range, to 3 to 6 inches for the Snowy Range. The Winter Weather Advisory will remain in effect for the Sierra Madre Range until 5 PM MST Thursday. .Spotter information statement... Spotter activation will not be required. Please send your snowfall reports to the Cheyenne National Weather Service on Facebook or Twitter, or contact our office at 3 0 7 7 7 2 2 4 6 8.
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.